Download this article
 Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
 
Other MSP Journals
Mixed relations for buildings of type $\mathsf{F_4}$

Johannes Roth and Hendrik Van Maldeghem

Vol. 20 (2023), No. 2-3, 543–578
Abstract

The main result of this paper is an explicit description of the representation of the metasymplectic space related to an arbitrary building of mixed type F4 in 25-dimensional projective space. As an application, we study collineations of such spaces the fixed point structure of which is a Moufang quadrangle. We show that the exceptional Moufang quadrangles of type F4 can be obtained as the intersection of the mixed metasymplectic space with a Baer subspace of the ambient projective space. We also determine the group of collineations fixing a mixed quadrangle and, more surprisingly, observe that it has infinite order, whereas it was generally believed to have just order 2. Finally, we classify collineations of the mixed metasymplectic space fixing mixed Moufang quadrangles arising from subspaces.

Keywords
Tits-buildings, metasymplectic spaces, Moufang quadrangles, mixed groups
Mathematical Subject Classification
Primary: 51E24
Milestones
Received: 3 May 2022
Revised: 16 March 2023
Accepted: 16 May 2023
Published: 13 September 2023
Authors
Johannes Roth
Department of Mathematics: Algebra and Geometry
Ghent University
Gent
Belgium
Hendrik Van Maldeghem
Department of Mathematics: Algebra and Geometry
University of Ghent
Gent
Belgium